Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 27, 2007, 6:40 PM EDT for Addison County, Washington County, Vermont. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 6:40 PM EDT (22:40 UTC)
- Expired
- Jul 27, 2007, 7:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
Counties Addison County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 272240 SVRBTV VTC001-023-272345- /O.NEW.KBTV.SV.W.0093.070727T2240Z-070727T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 640 PM EDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADDISON COUNTY IN CENTRAL VERMONT WASHINGTON COUNTY IN CENTRAL VERMONT * UNTIL 745 PM EDT. * AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH LINCOLN AROUND 645 PM EDT. LINCOLN AROUND 655 PM EDT. WARREN AROUND 700 PM EDT. WAITSFIELD AROUND 715 PM EDT. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4400 7308 4392 7286 4415 7273 4422 7299 $$ JN
2 follow-up statements
000 WWUS51 KBTV 272303 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 702 PM EDT FRI JUL 27 2007 VTC001-023-272345- /O.CON.KBTV.SV.W.0093.000000T0000Z-070727T2345Z/ WASHINGTON VT-ADDISON VT- 702 PM EDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR EAST CENTRAL ADDISON AND SOUTHWESTERN WASHINGTON COUNTIES... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINCOLN..MOVING NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... STARKSBORO AND BRISTOL AROUND 715 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR NORTHERN NEW YORK. LAT...LON 4400 7308 4392 7286 4415 7273 4422 7299 $$ JN
000 WWUS51 KBTV 272341 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 741 PM EDT FRI JUL 27 2007 VTC001-023-272350- /O.EXP.KBTV.SV.W.0093.000000T0000Z-070727T2345Z/ WASHINGTON VT-ADDISON VT- 741 PM EDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADDISON AND SOUTHWESTERN WASHINGTON COUNTIES EXPIRES AT 745 PM EDT... THE SEVERE THREAT HAS DIMINISHED ACROSS EASTERN ADDISON AND SOUTHWESTERN WASHINGTON COUNTIES...SO THE WARNING WILL EXPIRE FOR THAT AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR NORTHERN NEW YORK. LAT...LON 4400 7308 4392 7286 4415 7273 4422 7299 $$ JN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:41 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 27, 2:41 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 241 PM EDT FRI JUL 27 2007 .SYNOPSIS... A SLOW MOVING LOW PRESSURE SYSTEM IN THE UPPER LEVELS OF THE ATMOSPHERE IS FORECAST TO MOVE OUT OF THE GREAT LAKES REGION INTO THE NORTH COUNTRY OVER THE WEEKEND. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING...WITH THE BETTER CHANCES FOR RAIN IN NORTHERN NEW YORK. HEADING INTO THE WEEKEND...A WEAK COLD FRONT WILL PUSH INTO THE REGION...AND SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. SOME STORMS THAT MAY DEVELOP MAY BE SLOW MOVING DURING THIS TIME...WITH LOCALLY HEAVY RAINFALL POSSIBLE. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH NUMBER 555 REMAINS IN EFFECT UNTIL 8PM FOR ALL OF NORTHERN NEW YORK. LCL RADARS SHOWS MUCH OF THE ACTIVITY THAT HAS DEVELOPED IS IN N NY ATTM...W/ A FEW SCT STORMS OVER VT. MAIN REPORTS RECEIVED ARE FOR HEAVY RAINFALL ATTM. HUMID AIR STILL REMAINS IN PLACE AND EXPECT TRW ACTIVITY TO CONTINUE...MVG NNE...INTO THIS EVENING. HAVE KEPT HIGHEST POPS FOR NORTHERN NY...W/ ENHANCED WORDING FOR GUSTY WINDS AND HEAVY RAIN THERE...AND HEAVY RAINFALL ELSEWHERE. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... ACTIVITY SHOULD DIMINISH SOME AFTER SUNSET BUT CONTINUE ACROSS THE AREA...W/ BEST INSTAB OVER N NY. UPPER LOW CONTINUES TO PUSH SLOWLY EAST OVER THE CWA THRUOUT THE WEEKEND. SATURDAY SEEMS TO BE BEST CHANCE FOR MORE ENHANCED PRECIP IN TSTORMS W/ LOW TO THE WEST. SUNDAY INTO SUN NGT...SYSTEM OVER AREA ALONG W/ CD FRNT THAT MDLS DROP OVER THE AREA. HAVE CUT BACK ON HIGHS FOR SAT/SUN WITH CLD COVER/PRECIP EXPECTED. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE LONG TERM CHALLENGE CONTS TO BE TIMING OF CLRING LATE MONDAY INTO TUES ASSOCIATED WITH MID/UPPER LVL CIRCULATION AND ASSOCIATED WEAK SFC BOUNDARY LIFTING INTO THE WESTERN ATLANTIC. LATEST RUNS CONT TO SUPPORT A SLOW PROGRESSION OF THIS SYSTEM EAST INTO THE MID ATLANTIC STATES/SNE BY MONDAY...THEREFORE WL TAPER POPS FROM NW TO SE ACRS OUR CWA WITH THE HIGHS ACRS OUR SE SECTIONS ON MONDAY. OTHERWISE...SFC HIGH PRES AND ASSOCIATED MID/UPPER LVL RIDGE FROM NORTHERN PLAINS/SOUTHERN CANADA BUILDS INTO THE NE CONUS FOR MID WEEK. THIS WL PROVIDE CWA WITH DRIER CONDITIONS...BOTH AT THE SURFACE AND ALOFT. EXPECT MAINLY SUNNY SKIES MID WEEK WITH TEMPS AT OR SLIGHTLY ABOVE NORMAL PER LATEST THERMAL PROFILES AND PROGGED 85H TEMPS BTWN 13-15C. OTHERWISE...NEXT MID/UPPER LVL TROF AND ASSOCIATED COLD FRNT APPROACH WESTERN FA BY FRIDAY WITH MORE SHOWERS/THUNDERSTORMS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... RADAR SHOWS ISOLATED TO SCATTERED CONVECTION DEVELOPING ACROSS THE HIGHER TRRN OF NORTHERN NEW YORK AND THE SLV ATTM. THIS ACTIVITY WL CONT THRU THE AFTN HRS WITH GENERAL MOVEMENT TO THE NE AT 5 TO 10 MPH. WL MENTION VCTS IN BTV/PBG/SLK/MSS TAF SITES THIS AFTN AND WL CONT TO MONITOR CRNT TRENDS FOR POTENTIAL TEMPO GROUPS FOR 3SM TSRA BKN-OVC035-045CB. THIS EVENING ACTIVITY WL QUICKLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING AND WOULD EXPECT FOG/HZ TO ONCE AGAIN DEVELOP. WL MENTION PREVAILING GROUP OF 4-6SM IN HZ/BR AND TEMPO GROUP OF 2-3SM IN HZ/BR AT SLK/MPV. ALSO...SOME LIGHT HZ WITH UNLIMITED CIGS WL BE POSSIBLE AT MSS/BTV/RUT TONIGHT. SATURDAY...MORE SHOWERS/STORMS WL DEVELOP AHEAD OF APPROACHING COLD FRNT AND MODERATE INSTABILITY. WL MENTION VCTS OR BKN WITH CB IN TAFS SITES AFT 15Z ON SATURDAY. BEYOND 18Z SATURDAY...A WEAK COLD FRONT AND SEVERAL DISTURBANCES IN THE WINDS ALOFT APPROACHING THE AREA WILL CREATE MORE NUMEROUS SHRA/TSRA SUNDAY...WITH MVFR CIGS/VIS POSSIBLE IN ANY RAIN. MODELS INDICATING THE FRONT WILL STALL OVER AREA...AND RAIN WILL LINGER INTO MONDAY AS WELL WITH POTENTIAL FOR LIMITED CIGS/VIS IN RAIN. BY TUESDAY CONDITIONS WL IMPROVE WITH GENERAL VFR EXPECTED AS SFC HIGH PRES BUILDS INTO THE FA. && .HYDROLOGY... SLOW MVMNT OF THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS MAY CREATE LCL FLOODING ISSUES. MDLS STILL SHOW HIGH PW VALUES IN THIS MOIST AIRMASS. SITUATION WILL HAVE TO CONTINUE TO BE MONITORED THRUOUT THE WEEKEND. CURRENTLY FLSBTV OUT FOR URBAN/SMALL STREAM FOR N NY TSTORMS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...JN SHORT TERM...JN LONG TERM...TABER AVIATION...TABER HYDROLOGY...JN
Hazardous weather outlook, Jul 27, 1:04 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 104 PM EDT FRI JUL 27 2007 NYZ026>031-034-035-087-281100- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- 104 PM EDT FRI JUL 27 2007 ...SEVERE THUNDERSTORM WATCH 555 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ON SATURDAY AND SUNDAY ALONG A SLOW MOVING COLD FRONT. ANY STORMS THAT DEVELOP WILL MOVE SLOWLY...AND PLENTIFUL MOISTURE IN THE ATMOSPHERE WILL CONTRIBUTE TO THE HEAVY RAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING ACROSS NORTHERN NEW YORK. VTZ001>012-016>019-281100- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 104 PM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL AND NORTHERN VERMONT THROUGH THE REST OF THIS AFTERNOON. THE PRIMARY THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND BRIEF HEAVY DOWN POURS. RAINFALL AMOUNTS COULD APPROACH ONE INCH IN THE HEAVIEST STORMS ACROSS THE HIGHER TERRAIN OF NORTHERN AND CENTRAL VERMONT THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE INTO SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ON SATURDAY AND SUNDAY ALONG A SLOW MOVING COLD FRONT. ANY STORMS THAT DEVELOP WILL MOVE SLOWLY...AND PLENTIFUL MOISTURE IN THE ATMOSPHERE WILL CONTRIBUTE TO THE HEAVY RAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND NORTHERN VERMONT THROUGH THE REST OF THIS AFTERNOON.
In the hours before
Local storm report, Jul 27, 4:46 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
446 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL OWLS HEAD 44.73N 74.17W
07/27/2007 E1.75 INCH FRANKLIN NY POST OFFICE
TREES DOWN DUE TO STRONG WINDS.
&&
DONNYDLocal storm report, Jul 27, 5:02 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
502 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CHATEAUGAY 44.93N 74.08W
07/27/2007 E0.25 INCH FRANKLIN NY PUBLIC
HEAVY RAIN
&&
DONNYDSpecial weather statement, Jul 27, 5:02 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 502 PM EDT FRI JUL 27 2007 VTZ003-004-006>008-010-016>018-280000- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON 502 PM EDT FRI JUL 27 2007 SCATTERED...STRONG THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH PORTIONS OF NORTH CENTRAL AND NORTHEAST VERMONT...TO INCLUDE THE WESTERN SLOPES OF THE GREEN MOUNTAINS...THROUGH 8 PM. YOU CAN EXPECT VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 50 MPH WITH ANY OF THESE STORMS.
Local storm report, Jul 27, 5:07 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
507 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG COLCHESTER 44.54N 73.15W
07/27/2007 CHITTENDEN VT NWS EMPLOYEE
TREES DOWN ON STONE ROAD.
&&
MBSpecial weather statement, Jul 27, 5:56 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 556 PM EDT FRI JUL 27 2007 VTZ009-011-018-019-272300- WESTERN ADDISON-WESTERN RUTLAND-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...MIDDLEBURY...VERGENNES...RUTLAND... BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON 556 PM EDT FRI JUL 27 2007 A STRONG THUNDERSTORM HAS DEVELOPED OVER NORTHERN RUTLAND COUNTY IN VERMONT NEAR BRANDON AND CHITTENDEN. THIS STORM WILL SLOWLY MOVE NORTH INTO SOUTHEAST ADDISON COUNTY THROUGH 700 PM. YOU CAN EXPECT VERY HEAVY DOWNPOURS AND WIND GUSTS NEAR 50 MPH WITH THIS STORM.
Special weather statement, Jul 27, 6:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 628 PM EDT FRI JUL 27 2007 NYZ027-030-272330- NORTHERN FRANKLIN-SOUTHERN FRANKLIN- INCLUDING...MALONE 628 PM EDT FRI JUL 27 2007 AT 628 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF WEST BANGOR IN FRANKLIN COUNTY NEW YORK...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NORTH BANGOR BY 640 PM...NEAR MALONE BY 650 PM AND NEAR CONSTABLE BY 710 PM. EXPECT VERY HEAVY RAINFALL WITH THIS THUNDERSTORM...ON THE ORDER OF 1 TO 2 INCHES IN A VERY SHORT PERIOD OF TIME...WIND GUSTS TO 40 MPH...AND POSSIBLY SOME SMALL HAIL. REMEMBER...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR ALL OF NORTHERN NEW YORK. EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:19 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 56 min |
| Jul 27, 4:32 PM EDT | Severe Thunderstorm Warning | BTV | Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.